Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 11, 2014, 3:18 PM MDT for Cassia County, Idaho. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2014, 3:18 PM MDT (21:18 UTC)
- Expired
- Jul 11, 2014, 4:15 PM MDT
- In force
- 57 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 94 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2136 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429 WGUS55 KPIH 112118 FFWPIH IDC031-112215- /O.NEW.KPIH.FF.W.0005.140711T2118Z-140711T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 318 PM MDT FRI JUL 11 2014 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 415 PM MDT * AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR INTERSTATE 84 NEAR THE SUBLETT AREA. LOW VISIBILITIES AND HYDROPLANING POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4243 11334 4248 11303 4221 11303 4221 11334 $$ PRESTON
2 follow-up statements
783 WGUS75 KPIH 112142 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT FRI JUL 11 2014 IDC031-112215- /O.CON.KPIH.FF.W.0005.000000T0000Z-140711T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 342 PM MDT FRI JUL 11 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MDT FOR EAST CENTRAL CASSIA COUNTY... AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING NEAR INTERSTATE 84 NEAR THE SUBLETT AREA. RAINFALL ESTIMATES OF 1.68 INCHES IN LESS THAN 30 MINUTES HAVE SHOWN ON THE DOPPLER RADAR. THE STORM IS SLOWING DRIFTING SOUTHEAST AND WILL CONTINUE TO IMPACT COUNTY ROAD AND THE INTERSTATE THROUGH 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 4243 11334 4248 11303 4221 11303 4221 11334 $$ PRESTON
200 WGUS75 KPIH 112215 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 415 PM MDT FRI JUL 11 2014 IDC031-112223- /O.EXP.KPIH.FF.W.0005.000000T0000Z-140711T2215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 415 PM MDT FRI JUL 11 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM MDT FOR EAST CENTRAL CASSIA COUNTY... AT 413 PM THUNDERSTORMS CONTINUE TO DROP SOUTHEAST ALONG INTERSTATE 84 NEAR SWEETZER SUMMIT PRODUCING VERY HEAVY RAIN. THE POTENTIAL FOR LARGE SCALE FLASH FLOODING HAS DIMINISH SO THE WARNING IS ALLOWED TO EXPIRE. HOWEVER IF YOUR ARE TRAVELING OVER THE PASS THROUGH 445 PM WATCH FOR BRIEF HEAVY RAIN WHICH MAY PRODUCE HYDROPLANE CONDITIONS AND LOW VISIBILITIES. LAT...LON 4243 11334 4248 11303 4221 11303 4221 11334 $$ PRESTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:08 PM MDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 11, 2:08 PM MDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 208 PM MDT FRI JUL 11 2014 .SHORT TERM...THIS AFTERNOONS MAIN IMPACT WILL BE HEAVY RAIN IN SLOW MOVING THUNDERSTORM CELLS. BASED ON MORNINGS UPPER AIR SOUNDINGS THE PRECIPITABLE WATER AMOUNTS RANGE UP TO 1.25 INCHES. INITIAL RADAR ESTIMATES THAT SOME OF THE SLOWER MOVING STORMS SO FAR HAVE PRODUCED UP TO .75 INCHES OF RAINFALL IN THE LESS THAN 1 HOUR. DUE TO THIS HIGH MOISTURE CONTENT AND SLOW MOVEMENT A FLASH FLOOD WATCH WAS ISSUED FOR THE SOUTHEASTERN LOCATIONS OF IDAHO. WIND GUST POTENTIAL FOR THE STORMS NEARS 45 TO 50 MPH WHICH COMBINED WITH HIGH FREEZING LEVEL SHOULD LIMIT THE SEVERE POTENTIAL. SATURDAY WE ARE EXPECTING ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ALONG WITH LIGHT UPPER LEVEL WINDS MAY PRODUCE ANOTHER ROUND OF HEAVY RAIN FOR IMPACT CONCERNS. .LONG TERM...RIDGE OF HIGH PRESSURE SETTLES IN ON SUNDAY WITH WARMING TEMPERATURES BUT A WEAK WEATHER DISTURBANCE SLIDES BY TO THE NORTH OF US ON MONDAY INTO TUESDAY WITH ISOLATED THUNDERSTORM CHANCES ALONG THE IDAHO / MONTANA BORDER. NORTHWEST FLOW AFTERWARDS KEEPS US WARM AND DRY UNTIL FRIDAY. TWO LONG RANGE MODELS HINTING AT TROUGH DEVELOPING BUT STRENGTH AND POSITION LIMIT CONFIDENCE AT THIS POINT SO JUST PLACING CHANCE FOR THUNDERSTORMS AT THIS POINT. PRESTON && .AVIATION...EXPECT VFR CONDITIONS TO CONTINUE THROUGH SATURDAY. WILL HAVE AFTERNOON THUNDERSTORMS TODAY AS WELL AS SATURDAY. HAVE VICINITY THUNDERSTORMS AT ALL 4 TAF SITES THIS AFTERNOON AND EARLY EVENING. WILL HAVE WIND GUSTS FROM THUNDERSTORM OUTFLOW BUT OTHER THAN THAT NOT EXPECTING STRONG WINDS THROUGH SATURDAY. GK && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED WET THUNDERSTORMS TODAY ACROSS THE DISTRICT. WITH THE EXCEPTION OF ZONES 475 AND 476 DEWPOINTS ARE VERY ELEVATED AND EXPECT RAIN WHERE THUNDERSTORMS OCCUR. FLOOD WATCHES HAVE BEEN ISSUED FOR A LARGE CHUNK OF SOUTHERN AND EASTERN PARTS OF THE DISTRICT WHERE LOCALLY HEAVY RAIN MAY OCCUR THIS EVENING. EXPECT MORE OF THE SAME CONDITIONS SATURDAY WITH SHOWERS AND THUNDERSTORMS DEVELOPING. EXPECT DRIER CONDITIONS SUNDAY UNDER A STRENGTHENING UPPER LEVEL RIDGE. GK && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ022>025. &&
In the hours before
Special weather statement, Jul 11, 2:35 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
235 PM MDT FRI JUL 11 2014
IDZ019-112130-
CLARK ID-
235 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL CLARK COUNTY IN EASTERN IDAHO
UNTIL 330 PM MDT
AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF LIMA..MOVING EAST AT 15
MPH.
THIS THUNDERSTORM WILL PRODUCE VERY HEAVY RAIN AND FREQUENT
LIGHTNING AS IT MOVES TOWARD INTERSTATE 15 BETWEEN SPENCER AND
MONIDA PASS.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN CLARK COUNTY...
RURAL CENTRAL CLARK COUNTY...
LAT...LON 4431 11245 4427 11282 4440 11282 4442 11284
4444 11284 4449 11278 4449 11275 4451 11272
4449 11266 4449 11254 4448 11253
TIME...MOT...LOC 2034Z 248DEG 12KT 4438 11279
RHDLocal storm report, Jul 11, 2:46 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
246 PM MDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM FLASH FLOOD POCATELLO 42.88N 112.47W
07/11/2014 BANNOCK ID EMERGENCY MNGR
0.3 INCHES OF RAIN IN NE POCATELLO IN LESS THAN 20
MINUTES, STREET FLOODING AND PEA SIZED HAIL REPORTED.
&&
VPRESTONLocal storm report, Jul 11, 2:49 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
249 PM MDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD POCATELLO 42.88N 112.47W
07/11/2014 BANNOCK ID EMERGENCY MNGR
0.6 INCHES OF RAINFALL IN 22 MINUTES NE POCATELLO
HIGHLAND AREA
&&
VPRESTONLocal storm report, Jul 11, 2:59 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
259 PM MDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLASH FLOOD POCATELLO 42.88N 112.47W
07/11/2014 BANNOCK ID EMERGENCY MNGR
.75 INCH OF RAINFALL IN 33 MINUTES - HIGHLAND AREA OF NE
POCATELLO
&&
VPRESTONLocal storm report, Jul 11, 3:00 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT FRI JUL 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD S POCATELLO 42.88N 112.47W
07/11/2014 BANNOCK ID TRAINED SPOTTER
SPOTTER REPORTS THE STREET OF ALAMEDA IN POCATELLO IS
RUNNING LIKE A RIVER AT TIME OF OBSERVATION.
&&
GWICKLUNSpecial weather statement, Jul 11, 3:12 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
312 PM MDT FRI JUL 11 2014
IDZ020-023-112215-
JEFFERSON ID-BONNEVILLE ID-MADISON ID-
312 PM MDT FRI JUL 11 2014
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO
NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO
EXTREME SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF POPLAR...MOVING SLOWLY NORTH
AT 5 MPH. VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE POSSIBLE
WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
POPLAR...
LAT...LON 4337 11164 4342 11183 4370 11176 4367 11162
4363 11161 4363 11144 4360 11131
TIME...MOT...LOC 2111Z 200DEG 5KT 4347 11170
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 12:35 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Caribou, Cassia, Franklin, Oneida | 40 min |
| Jul 11, 12:59 PM MDT | Flash Flood Watch | PIH | 7 hr | |
| Jul 11, 2:32 PM MDT | Special Weather Statement | PIH | Bannock, Cassia, Power | 58 min |
| Jul 11, 2:35 PM MDT | Special Weather Statement | PIH | Clark | 55 min |
| Jul 11, 2:41 PM MDT | Flash Flood Warning | PIH | Bannock, Power | 2 hr |
| Jul 11, 3:12 PM MDT | Special Weather Statement | PIH | Bonneville | 63 min |
| Jul 11, 3:27 PM MDT | Special Weather Statement | PIH | Clark | 63 min |
| Jul 11, 3:52 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Jul 11, 3:55 PM MDT | Special Weather Statement | PIH | Bannock | 35 min |
| Jul 11, 3:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 4:03 PM MDT | Flash Flood Warning | PIH | Power | 57 min |
| Jul 11, 4:06 PM MDT | Special Weather Statement | PIH | Teton | 54 min |
| Jul 11, 4:28 PM MDT | Special Weather Statement | PIH | Clark | 62 min |
| Jul 11, 4:39 PM MDT | Special Weather Statement | PIH | Bannock, Oneida | 36 min |
| Jul 11, 4:56 PM MDT | Flash Flood Warning | PIH | Power | 64 min |
| Jul 11, 4:56 PM MDT | Special Weather Statement | PIH | Bonneville | 64 min |
| Jul 11, 5:27 PM MDT | Special Weather Statement | PIH | Fremont, Jefferson | 63 min |
| Jul 11, 5:31 PM MDT | Special Weather Statement | PIH | Oneida | 44 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.